MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN EEA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN EEA; STAPLE, IMPLANTABLE
Model Number HEM3335
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code Tissue Breakdown (2681)
Date of Event 11/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during the procedure, the staple line was incomplete.The surgical time was extended for one hour as a result.Another hemorrhoid stapler was used to complete the case.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.The visual inspection of the staple guide noted the instrument was fully applied.Further inspection noted that the green bar was visible in the indicator window and the safety feature was engaged.The staple guide was observed to be attached to the instrument with no damage to the staple guide.After actuating the handle, the pusher fingers appeared to be intact and inspection under the microscope displayed no damage to the knife blade.The anvil of the instrument was observed to be separated from the instrument.Further inspection of the anvil cutting ring showed no traces of knife impression and the ring was received intact.An acceptable gap between anvil and staple guide was observed when fully approximated.Functionally, the wing nut and safety functioned properly upon rotating the twist knob.The green bar was visible within the indicator window when the twist knob was fully closed.The instrument was applied to the appropriate test media producing acceptable results.Pusher-fingers and knife advanced when the handle was squeezed and the knife cut the media cleanly and completely.It was reported that the staple line was incomplete.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur if the instrument handle compression is not completed or if the instrument is applied against an excessive amount of tissue during the clinical application.Also, the instructions for use of this product states: when firing the stapler, make sure to fully squeeze the instrument handle until the metal underside of the handle contacts the stapler body to the fullest extent.Partial or incomplete handle squeezes may result in unacceptable staple formation and/or incomplete knife cut.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: failure to squeeze the handle fully during firing may result in unacceptable staple formation and/or an incomplete knife cut.This may result in leakage.Ensure the handle is fully squeezed when the metal underside of the handle contacts the stapler body to the fullest extent.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a longo procedure, the staple line was incomplete.The surgical time was extended for one hour as a result.Another hemorrhoid stapler was used to complete the case.

Brand Name
EEA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20853507
Report Number1219930-2024-05641
Device Sequence Number3838726
Product Code GDW
UDI-Device Identifier10884521047518
UDI-Public10884521047518
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K083781
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHEM3335
Device Catalogue NumberHEM3335
Device Lot NumberN4G1694Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2024
Supplement Date Received by Manufacturer01/31/2025
Initial Report FDA Received Date12/05/2024
Supplement Report FDA Received Date02/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale